Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 41, NWS Gaylord, MI

September 3, 2014

NWS Gaylord, MI issued this small craft advisory at Sep 3, 2014, 10:49 PM EDT. It took effect at Sep 4, 2014, 4:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2014, 10:49 PM EDT (02:49 UTC)
In effect from
Sep 4, 2014, 4:00 PM EDT
Expired
Sep 5, 2014, 10:09 PM EDT
In force
30 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WHUS73 KAPX 040249
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 PM EDT WED SEP 3 2014

LMZ323-341-342-344>346-041100-
/O.NEW.KAPX.SC.Y.0041.140904T2000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1049 PM EDT WED SEP 3 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO NOON EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
8 follow-up statements
561 
WHUS73 KAPX 040857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
457 AM EDT THU SEP 4 2014

LMZ323-341-342-344>346-041700-
/O.CON.KAPX.SC.Y.0041.140904T2000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
457 AM EDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO NOON EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO NOON EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
037 
WHUS73 KAPX 041545
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1145 AM EDT THU SEP 4 2014

LMZ323-341-342-344>346-042345-
/O.CON.KAPX.SC.Y.0041.140904T2000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1145 AM EDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO NOON EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO NOON EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
367 
WHUS73 KAPX 050232
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EDT THU SEP 4 2014

LMZ323-341-342-344>346-051045-
/O.CON.KAPX.SC.Y.0041.000000T0000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 PM EDT THU SEP 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
684 
WHUS73 KAPX 050856
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
456 AM EDT FRI SEP 5 2014

LSZ321-051700-
/O.EXB.KAPX.SC.Y.0041.000000T0000Z-140906T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
456 AM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-051600-
/O.CON.KAPX.SC.Y.0041.000000T0000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
456 AM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
701 
WHUS73 KAPX 051503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EDT FRI SEP 5 2014

LMZ323-341-342-344>346-051615-
/O.CON.KAPX.SC.Y.0041.000000T0000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-052315-
/O.CON.KAPX.SC.Y.0041.000000T0000Z-140906T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1103 AM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
557 
WHUS73 KAPX 051629
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1229 PM EDT FRI SEP 5 2014

LMZ323-341-342-344>346-051730-
/O.EXP.KAPX.SC.Y.0041.000000T0000Z-140905T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1229 PM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LSZ321-060030-
/O.CON.KAPX.SC.Y.0041.000000T0000Z-140906T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1229 PM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
049 
WHUS73 KAPX 052013
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT FRI SEP 5 2014

LSZ322-060400-
/O.EXA.KAPX.SC.Y.0041.000000T0000Z-140906T0400Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
413 PM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-060400-
/O.CON.KAPX.SC.Y.0041.000000T0000Z-140906T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
413 PM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
287 
WHUS73 KAPX 060209
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EDT FRI SEP 5 2014

LSZ321-322-060315-
/O.CAN.KAPX.SC.Y.0041.000000T0000Z-140906T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1009 PM EDT FRI SEP 5 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 6:32 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 3, 6:32 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
632 PM EDT WED SEP 3 2014

.SYNOPSIS...
ISSUED AT 352 PM EDT WED SEP 3 2014

LOW PRESSURE WILL TAKE SHAPE OVER THE WESTERN GREAT LAKES HEADING
INTO THE END OF THE WEEK...WITH A WARM FRONT LIFTING NORTH INTO THE
AREA THURSDAY...FOLLOWED BY A COLD FRONT THURSDAY NIGHT INTO FRIDAY.
THESE FEATURES WILL COMBINE TO DELIVER A COUPLE ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE AREA...BEFORE DRY AND MUCH COOLER
CONDITIONS RETURN FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 352 PM EDT WED SEP 3 2014

...SHOWERS AND THUNDERSTORMS LIKELY TOWARD MORNING...

HIGH IMPACT WEATHER POTENTIAL: POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL LATE.

ON THE LATEST SURFACE WEATHER MAP...1017 MB HIGH PRESSURE WAS
CENTERED ACROSS LOWER MICHIGAN AND 1001 MB LOW PRESSURE WAS OVER THE
NORTHERN PLAINS. SATELLITE IMAGERY ONLY SHOWED SOME HIGH CLOUDINESS
ACROSS THE FORECAST AREA. APX AND SURROUNDING RADARS ARE VOID OF
RETURNS WITH AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN. THE MAIN FORECAST CONCERNS
REVOLVE AROUND POSSIBLE CONVECTION AND THE POTENTIAL FOR SEVERE
STORMS LATE TONIGHT.

ATTENTION WITH BE ON THE EXPECTED CONVECTION ACROSS THE PLAINS WHICH
WILL LIKELY MAKE A RUN AT NORTHERN MICHIGAN VERY LATE TONIGHT INTO
THURSDAY MORNING AS MOISTURE INCREASES WITH A THETA-E RIDGE BUILDING
OVERNIGHT AND PRECIPITABLE WATERS INCREASING TO NEAR 1.5 INCHES.
HOWEVER...INSTABILITY IS RATHER UNIMPRESSIVE WITH 700-500 MB LAPSE
RATES A PALTRY 5.25 C/KM AND ML CAPES OF ONLY A COUPLE OF HUNDRED
J/KG. WINDS FIELDS ARE RATHER IMPRESSIVE THOUGH WITH 0-6 KM BULK
SHEAR 40 TO 50 KNOTS. SO ANY STORMS THAT FORM TO OUR WEST ACROSS
MINNESOTA OR WISCONSIN AND PROPAGATE EASTWARD INTO THE AREA WOULD
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ALONG WITH LARGE
HAIL AS WET BULB ZERO HEIGHTS ARE ABOUT 11,000 FEET. LOWS TONIGHT
RANGING FROM THE MIDDLE 50S TO THE MIDDLE 60S.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 352 PM EDT WED SEP 3 2014

...SEVERE WEATHER POSSIBLE THURSDAY AND THURSDAY NIGHT...

HIGH IMPACT WEATHER POTENTIAL: SEVERAL ROUNDS OF THUNDERSTORMS
POSSIBLE LATE TONIGHT THROUGH EARLY FRIDAY...SOME OF WHICH MAY BE
SEVERE WITH A HEAVY RAIN THREAT POSSIBLE AS WELL.

PATTERN SUMMARY: VERY TYPICAL SEPTEMBER PATTERN WITH THE LONGWAVE
PATTERN BECOMING MORE AMPLIFIED AND FAIRLY LARGE TEMPERATURE SWINGS.
OVER THE NEXT WEEK...AN INITIALLY QUASI-ZONAL FLOW WILL BECOME MORE
AMPLIFIED THANKS TO THE ARRIVAL OF PACIFIC SHORTWAVE ENERGY...WHICH
WILL SLIDE ALONG THE CANADIAN BORDER HELPING TO RAISE DOWNSTREAM
HEIGHTS OVER THE GREAT LAKES.  THIS WILL BRING ABOUT AN ACTIVE
PERIOD OF WEATHER FOR MICHIGAN WITH A WARM FRONTAL BOUNDARY LIFTING
NORTH THROUGH THE AREA FOLLOWED BY A COLD FRONT BY THE END OF THE
WEEK.

THURSDAY-FRIDAY: THIS IS THE MOST ACTIVE PART OF THE FORECAST AND
ALSO THE WARMEST.  UPSTREAM CYCLOGENESIS ACROSS THE NORTHERN PLAINS
AND STRENGTHENING RETURN FLOW ON THE BACKSIDE OF DEPARTING RIDGE
WILL HELP TO STRENGTHEN WARM FRONT ACROSS MICHIGAN WITH TIGHTENING
THERMAL GRADIENT AS IT LIFTS NORTH ACROSS THE AREA.  LINGERING
EFFECTS OF CONVECTIVE COMPLEX TO OUR WEST MAY WORK INTO NORTHERN
MICHIGAN DURING THE MORNING HOURS...FADING WITH TIME WITH LOSS OF
LOW LEVEL JET.  GIVEN CONTINUED LOW LEVEL MOISTURE ADVECTION AND
STRONG SOUTHERLY FLOW...SEE LITTLE REASON WHY AT LEAST SOME OF THIS
ACTIVITY WILL NOT MAKE IT INTO NORTHERN MICHIGAN.  VERY CHALLENGING
TEMPERATURE FORECAST ON THURSDAY WITH PLENTY OF MORNING CLOUDINESS
THANKS TO UPSTREAM CONVECTION LIKELY GIVING WAY TO MORE AFTERNOON
SUNSHINE.  H8 THERMAL RIDGE FOLDING INTO THE GREAT LAKES THROUGHOUT
THE DAY SUPPORTING HIGH TEMPERATURES WELL INTO THE 80S /BUT
CONVECTIVE CLOUD DEBRIS WILL TEMPER THESE TEMPERATURES SEVERAL
DEGREES/.  SOME ADDITIONAL CONVECTION POSSIBLE DURING THE AFTERNOON
ALONG/AHEAD OF WARM FRONT PUSHING THROUGH UPPER MICHIGAN WHERE THE
DEEPEST MOISTURE/GREATEST INSTABILITY WILL RESIDE.  MUCH OF NORTHERN
MICHIGAN BECOMES FIRMLY CAPPED DURING THE AFTERNOON WITH H7 TEMPS
PUSHING TOWARD 12-13C...LIKELY INHIBITING CONVECTION ACROSS MOST OF
THE AREA.   THURSDAY NIGHT...COLD FRONT SWEEPS INTO THE AREA WITH
FALLING HEIGHTS ALOFT AND LIKELY ANOTHER ROUND OF CONVECTION.  A
VERY WARM AND UNCOMFORTABLY HUMID NIGHT IN STORE FOR THE AREA WITH
MANY AREAS LIKELY REMAINING IN THE 70S WITH DWPTS IN THE UPPER 60S
TO AROUND 70.  THESE WARM CONDITIONS WILL ALSO HELP TO SUPPORT THE
NOCTURNAL CONVECTION EXPECTED WITH THE FRONT.  ACTIVITY WINDING DOWN
ON FRIDAY...ALTHOUGH SOME ADDITIONAL CONVECTION POSSIBLE DOWN TOWARD
SAGINAW BAY.  DRIER AIR WILL SLOWLY WORK INTO THE AREA FROM THE WEST
AS THE DAY PROGRESSES.

SEVERE WEATHER THREAT:  REALLY CAN/T RULE OUT A SEVERE STORM ANYTIME
FROM LATE TONIGHT THROUGH FRIDAY MORNING.  NOT EXPECTING WIDESPREAD
SEVERE WEATHER THURSDAY MORNING WITH REMNANTS OF MCS TO THE WEST...
GIVEN ELEVATED NATURE OF INSTABILITY AND BEST FORCING/DYNAMICS
POSITIONED WEST OF THE AREA. SLIGHTLY STEEPER MID LEVEL LAPSE RATES
FOLD INTO THE AREA DURING THE MORNING WITH EFFECTIVE SHEAR PROFILES
OF 25-30 KNOTS...SO AN ISOLATED WIND/HAIL THREAT STILL A POSSIBILITY
/ESPECIALLY WEST OF US-131/.  I MORE LIKELY ENVISION A LARGE AREA OF
SHOWERS AND THUNDERSTORMS PRODUCING SOME LOCALLY HEAVY RAINS WITH
"SPS WORTHY" GUSTY WINDS AND SMALL HAIL.  ADDITIONAL SEVERE STORMS
POSSIBLE NORTH OF THE WARM FRONT OVER EASTERN UPPER MICHIGAN
THURSDAY AFTERNOON...ALTHOUGH THIS IS LARGELY DEPENDENT ON HOW THE
MORNING ACTIVITY EVOLVES.  THE BEST CHANCE OF SEVERE STORMS MAY COME
THURSDAY NIGHT WITH THE DEEPER FORCING/DYNAMICS ARRIVING WITH FROPA
AND STORE ENERGY WITHIN PREVIOUSLY CAPPED ATMOSPHERE IS RELEASED.
BEST BUOYANCY REMAINING JUST WEST OF THE AREA...BUT STRONGER MID
LEVEL WINDS...EFFECTIVE SHEAR VALUES APPROACHING 40KTS AND MLCAPES
AROUND 2000 J/KG SUPPORT AT LEAST THE POTENTIAL FOR SEVERE WEATHER
IN NORTHERN MICHIGAN.

REMAINDER OF THE FORECAST: THE SEPTEMBER UPS AND DOWNS OF
TEMPERATURE WILL TURN THINGS MUCH COOLER WITH UPPER TROUGHING OVER
THE WEEKEND...FOLLOWED BY LOW AMPLITUDE RIDGING EARLY NEXT WEEK
BEFORE THE NEXT TROUGH ARRIVES MIDWEEK.  A SECONDARY COLD FRONT WILL
SLIDE ACROSS THE AREA ON SATURDAY WHICH MAY BRING A FEW MORE
CLOUDS/ISOLATE SHOWER.  OTHERWISE A DRY AND COOL WEEKEND IN STORE
FOR THE AREA WITH HIGHS IN THE 60S AND LOWS IN THE 40S.  A FEW
COLDER LOCATIONS MAY DIP INTO THE 30S BY SUNDAY MORNING UNDER CLEAR
SKIES AND LIGHT WINDS.  TEMPERATURES BEGIN TO MODERATE BACK TOWARD
MORE SEASONAL LEVELS EARLY NEXT WEEK WITH SOME WARMING IN ADVANCE OF
NEXT UPPER TROUGH/COLD FRONT OVER THE NORTHERN PLAINS. THIS TROUGH
MAY BRING OUR NEXT BEST CHANCE OF RAIN TOWARD MIDWEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 626 PM EDT WED SEP 3 2014

CURRENT QUIET CONDITION EXPECTED TO DETERIORATE LATER
TONIGHT/EARLY THURSDAY MORNING AS UPSTREAM CONVECTIVE COMPLEX
MAKES A RUN AT THE AREA. STILL PLENTY OF UNCERTAINTY WITH
TIMING/COVERAGE/AND INTENSITY OF SUCH...SO WILL CONTINUE MORE
BROAD-BRUSHED THEME WITH THIS TAF PACKAGE. LOW LEVEL JET FUELING
THIS COMPLEX WITH SPREAD ACROSS WESTERN TAF SITES
OVERNIGHT...FORCING LOW LEVEL WIND SHEAR DEVELOPMENT. BREEZY AND
WARM THURSDAY AS CAPPING DEVELOPS IN POST MCS ENVIRONMENT.

LITTLE DOUBT FUTURE ADJUSTMENTS (PERHAPS SIGNIFICANT) WILL BE
NEEDED AS UPSTREAM CONVECTIVE TRENDS ARE REALIZED OVERNIGHT.

&&

.MARINE...
ISSUED AT 352 PM EDT WED SEP 3 2014

SOUTH-SOUTHWEST WINDS SLOWLY INCREASE LATER TONIGHT THEN CRANK UP
ON THURSDAY AHEAD OF A STRONG COLD FRONT THAT WILL SWING THROUGH
THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED FOR THURSDAY INTO FRIDAY ON LAKE
MICHIGAN ZONES WHERE CONFIDENCE OF OCCURRENCE IS HIGHEST AND MAY
EVENTUALLY HAVE TO BE HOISTED FOR OTHER ZONES AS WELL.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO NOON EDT FRIDAY FOR
     LMZ323-341-342-344>346.
LS...NONE.

&&

SYNOPSIS...MG
SHORT TERM...AS
LONG TERM...JK
AVIATION...MSB
MARINE...AS
Hazardous weather outlook, Sep 3, 3:51 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT WED SEP 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
042300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
351 PM EDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ROLL INTO NORTHERN MICHIGAN AFTER
MIDNIGHT...ESPECIALLY AREAS WEST OF US-131. SOME STORMS MAY BE
SEVERE...WITH STRONG WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN
MICHIGAN THROUGH FRIDAY MORNING. THE BEST CHANCES OF STORMS WILL
BE THURSDAY MORNING...WITH ANOTHER ROUND OF STORMS EXPECTED LATE
THURSDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAIN
WILL BE POSSIBLE.

A FEW MORE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A LINE FROM
ALPENA TO HOUGHTON LAKE ON FRIDAY. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO THURSDAY. SPOTTERS ARE
ENCOURAGED TO MAKE REPORTS TO THE NATIONAL WEATHER SERVICE.

REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 4:42 AM EDTSevere Thunderstorm WarningAPXBenzie, Manistee33 min
Sep 4, 5:01 AM EDTSevere Thunderstorm WarningAPXGrand Traverse, Wexford32 min
Sep 4, 5:21 AM EDTSevere Thunderstorm WarningAPXKalkaska24 min
Sep 4, 5:23 AM EDTBeach Hazards StatementAPXBenzie, Leelanau, Manistee18 hr
Sep 4, 1:19 PM EDTSpecial Marine WarningAPX116 min
Sep 4, 1:50 PM EDTSevere Thunderstorm WarningAPXBenzie, Leelanau, Manistee55 min
Sep 4, 2:06 PM EDTSpecial Marine WarningAPX114 min
Sep 4, 2:53 PM EDTSpecial Marine WarningAPX82 min

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.